I have lupus and had hair loss earlier this year. My PCP gave me cortisone shots on my scalp and within 3 weeks the affected area was indented and extremely red. My hair has yet to grow back and now I have been told by a dermatologist that I have skin atrophy and I probably will never have hair in this area again. I am extremely depressed about this because it is right on my part line and very difficult to hide. I am wondering if there is anything I can do to stimulate hair growth. Would Rogaine work? I am desperate for ideas as I can only pull my hair back so many ways to hide my baldness and indentation. HELP!
The indentations caused by cortisone shots may have damaged the hair follicles so any topical treatment like with Rogaine will not be useful . In such cases, hair transplantation has given good results. You can talk to your dermatologist about the various pros and cons of this procedure. it is associated with a number of side effects like headaches due to the tugging and manipulation of the scalp area during the hair transplants procedure,bleeding, numbness or scalp, tenderness, temporary thinning of pre-existing hair, swelling usually around the forehead and the eye area and itchy scalp. So it will be best to discuss this with your dermatologist.
I sincerely hope that helps. Take care and please do keep me posted on how you are doing. Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.